Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 175, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 20, 2017, 10:58 PM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 10:58 PM CDT (03:58 UTC)
- Expired
- May 20, 2017, 11:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Covington County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 59 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WUUS54 KMOB 210358
SVRMOB
ALC039-FLC091-210445-
/O.NEW.KMOB.SV.W.0175.170521T0358Z-170521T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1058 PM CDT SAT MAY 20 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Covington County in south central Alabama...
Eastern Okaloosa County in northwestern Florida...
* Until 1145 PM CDT
* At 1057 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Laurel Hill, to 6 miles
northeast of Crestview, to 13 miles northwest of Eglin Air Force
Base, to 7 miles northwest of Valparaiso, to near Eglin AFB,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wright, Crestview, Niceville, Eglin AFB, Valparaiso, Florala, Ocean
City, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3099 8639 3049 8639 3043 8667 3057 8662
3080 8660 3095 8668 3118 8619 3100 8619
TIME...MOT...LOC 0357Z 249DEG 26KT 3091 8658 3084 8652 3075 8642 3060
8657 3053 8660
HAIL...1.00IN
WIND...60MPH
$$
Butts3 follow-up statements
481
WWUS54 KMOB 210417
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1117 PM CDT SAT MAY 20 2017
ALC039-FLC091-210445-
/O.CON.KMOB.SV.W.0175.000000T0000Z-170521T0445Z/
Covington AL-Okaloosa FL-
1117 PM CDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN COVINGTON AND EASTERN OKALOOSA COUNTIES...
At 1116 PM CDT, severe thunderstorms were located along a line
extending from Laurel Hill, to 9 miles south of Lockhart, to 11
miles east of Crestview, to 9 miles west of Eglin Air Force Base, to
near Niceville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wright, Crestview, Niceville, Eglin AFB, Valparaiso, Florala, Ocean
City, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3100 8619 3099 8639 3049 8639 3043 8667
3057 8662 3078 8657 3105 8647 3118 8619
TIME...MOT...LOC 0416Z 249DEG 20KT 3095 8645 3088 8639 3076 8638 3064
8642 3057 8647
HAIL...1.00IN
WIND...60MPH
$$
Butts118
WWUS54 KMOB 210433
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1133 PM CDT SAT MAY 20 2017
ALC039-FLC091-210445-
/O.CON.KMOB.SV.W.0175.000000T0000Z-170521T0445Z/
Covington AL-Okaloosa FL-
1133 PM CDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN COVINGTON AND EASTERN OKALOOSA COUNTIES...
At 1133 PM CDT, severe thunderstorms were located along a line
extending from near Florala, to 8 miles southeast of Lockhart, to 9
miles northwest of De Funiak Springs, to near Eglin Air Force Base,
to 9 miles northeast of Niceville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Niceville, Valparaiso, Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3100 8619 3099 8639 3049 8639 3046 8656
3056 8655 3081 8646 3099 8645 3111 8634
3118 8619
TIME...MOT...LOC 0433Z 249DEG 22KT 3098 8634 3091 8628 3079 8627 3067
8631 3060 8636
HAIL...1.00IN
WIND...60MPH
$$
Butts019
WWUS54 KMOB 210446
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1146 PM CDT SAT MAY 20 2017
ALC039-FLC091-210455-
/O.EXP.KMOB.SV.W.0175.000000T0000Z-170521T0445Z/
Covington AL-Okaloosa FL-
1146 PM CDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON AND
EASTERN OKALOOSA COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been allowed to expire. However,
gusty winds and heavy rain are still possible with these
thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mobile.
Additional statements will be issued as conditions warrant.
LAT...LON 3100 8619 3099 8639 3049 8639 3046 8656
3056 8655 3081 8646 3099 8645 3111 8634
3118 8619
TIME...MOT...LOC 0445Z 249DEG 26KT 3100 8627 3093 8621 3081 8620 3069
8624 3062 8629
$$
ButtsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:16 PM CDT, 42 minutes earlier.
Area forecast discussion, May 20, 10:16 PM CDT, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1016 PM CDT Sat May 20 2017
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...A flash flood watch is now in effect for lower parts of
southwest Alabama and all areas of northwest Florida until 7 am
CST Sun morning. Rainfall amounts up to 3 to 4 inches have
occurred over large sections of north Mobile county Al stretching
into extreme northwest sections of Baldwin county Al. Heavy rain
continues to spread east and southeast over the watch area along
with training cells moving in from the south mostly along the
northwest Florida coast. This trend is expected to continue through
about midnight followed by better development over the adjacent
gulf waters with additional cells moving northward over coastal
areas of Al and northwest Fl late tonight and early Fri morning.
Latest hi res model data is depicting additional rainfall
amounts from 2 to 4 inches will be possible in the watch area
through 12z Sun morning. With antecedent soil conditions expected
to worsen through the night along with some roads becoming
impassible late this evening the watch may be extended during the
day on Sun. Also by late tonight and early Sunday morning some
western sections of the watch area could be canceled as the better
convection will transition mostly over the gulf overnight and
early Sun morning. 32/ee
&&
.AVIATION...
00Z issuance...Expect mostly MVFR cigs and visibilities through
22.00z. Could see very brief periods of IFR cigs mostly in
heavy thunderstorms that are expected to continue moving across
the region through tonight and on Sun. Winds will continue from
the south at 5 to 15 knots through tonight with higher gusts up
to 35 knots possible mainly in some of the stronger thunderstorms
late tonight and early Sun morning. 32/ee
&&
.PREV DISCUSSION... /issued 426 PM CDT Sat May 20 2017/
NEAR TERM /Now Through Sunday/...Complicated weather pattern with
periods of rain, heavy at times, possible but timing and location of
heavier rainfall is difficult to pinpoint. Scattered showers and a
few thunderstorms have been streaming northwest across the area
today, and this general trend will continue tonight and into Sunday.
PWAT's generally around 2 inches through the near term, so showers
and storms likely to be efficient rain producers. Nearly all of the
Hi-Res models (ARW's HRRR, 3KM NAM) indicate this scattered activity
to continue into early this evening, then a larger more organized
convective system move east into and across most of the forecast
area mid evening through the overnight hours. With this some locally
heavy rainfall will be possible overnight, but believe that a fairly
progressive movement of the complex across our area will preclude
the necessity of a Flash Flood Watch (FFA) for tonight. Local FFG
indicates 1" hour and 5" three hour total for Flash Flooding, and
for now we don't anticipate exceeding those amounts tonight, at
least over a large area. However, some nuisance flooding of urban
and/or poor drainage areas could be possible in locations where
heavier rainbands may set up. Will have to monitor later data for the
possibility of a FFA late tonight or tomorrow, perhaps even into the
early part of next week. All of the Hi-Res models indicated above
indicate that an outflow boundary associated with tonights
convection may well move offshore and push greater chances for
additional pcpn tomorrow offshore (or at least limit it to coastal
and southeastern portions of the forecast area). If this occurs,
pcpn coverage (and rainfall-QPF totals) could possibly be much lower
over interior sections of the forecast area on Sunday than current
forecast indicates. We will have to monitor for this potential. This
uncertainty with regard to rainfall potential on Sunday, combined
with the expected progressive movement of the system tonight
mentioned above, gives further justification for holding off on the
FFA at this time. Only a marginal risk of severe storms expected.
Enough instability this afternoon (MLCAPE up to 2500 J/KG), but
lacking in forcing with Bulk Shear generally no more than about 25
KNOTS and Wet Bulb Zero heights between 10-13 KFT. Breezy onshore
southeast to south flow will continue to create a High Risk of rip
currents along area Gulf Beaches. Low temperatures tonight mainly in
the lower 70s. High temperatures on Sunday mainly in the lower 80s,
but could be a few degrees cooler or warmer, depending on the
precipitation coverage. 12/DS
SHORT TERM /Sunday night Through Tuesday night/...Rain continues
to be the main story during the short term. The region remains
between a broad upper level ridge east of the area and a broad
upper level trough well off to our northwest. This upper level
pattern remains relatively zonal through the short term. At the
surface, the southwesterly to westerly winds will keep the doors
wide open for increasing moisture as PWATs surge to 2+" at times
in the short term period. Abundant moisture in combination with a
stalled frontal boundary across the northern Gulf Coast and
several upper level disturbances that move through the region in
the short term, will result in widespread showers and storms.
The best coverage of showers and storms appears to be overnight
Monday into Tuesday as a shortwave quickly shifts east through
the area. Uncertainty still exists with the exact timing, but
heavy rain will be possible. Some storms will be capable of
producing frequent lightning, heavy rain and gusty winds.
Widespread severe weather is not anticipated. Additional rainfall
amounts will range from nearly 2" inland to 3" across the
southern portion of the area with locally higher amounts
possible. This will likely result in minor flooding problems
across the area and will need to be monitored closely.
On Monday, temperatures may rebound into the mid to low 80s across
the area if we see a break in the rain during the morning and
early afternoon. Temperatures on Tuesday will struggle to reach
80 due to cloud cover and widespread rain across the region.
Overnight temperatures will fall into the 60s inland each night
with temperatures closer to 70 along the coastline. 07/MB
LONG TERM /Wednesday Through Saturday/...The broad upper level
trough to the northwest of the region during the short term will
dig south early in the long term then sweep across the area and
up the northern seaboard late in the week. Another frontal passage
is expected mid week, which will keep rain chances high through
much of the day Wednesday before tapering off from west to east
overnight. Scattered showers and storms will persist on Wednesday
ahead of the next frontal passage. Some storms may produce
frequent lightning, heavy rain and gusty winds. Widespread severe
weather is not anticipated.
In the wake of the front, cooler and drier air filters back into
the region beginning Wednesday night. Overnight temperatures will
fall into the 50s on both Thursday and Friday. Daytime
temperatures will rebound behind the front as we approach the
weekend. 07/MB
MARINE...A surface ridge stretching west over the northern Gulf
coast will weaken through the remainder of the weekend, but remain
intact over area coastal waters into the early part of next week. A
frontal boundary will drift south down toward the coast by late
Monday into Tuesday, but likely remain just north of the marine area.
A moderate onshore flow will continue through early Sunday and then
gradually weaken late in the day into Sunday night. The front along
the coast may move just offshore by Wednesday, bringing a moderate
offshore flow for the latter half of the coming week. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday evening for ALZ265-266.
Flash Flood Watch until 7 AM CDT Sunday for ALZ059-261>266.
FL...High Rip Current Risk through Sunday evening for FLZ202-204-206.
Flash Flood Watch until 7 AM CDT Sunday for FLZ201>206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 20, 11:44 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1144 AM CDT Sat May 20 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211645- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1144 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected across the region this afternoon and tonight. A few storms may become strong to severe this afternoon into this evening with damaging winds and small hail possible. The overall severe threat is low. Nuisance flooding is possible tonight, especially in those areas that see numerous storms. Moderate onshore winds and long period swell will combine to create a high risk of rip currents on area beaches through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous showers and thunderstorms are expected to continue across the area Sunday through Wednesday. Strong to possibly severe storms are again possible Sunday into Sunday night, with strong to damaging winds the primary threat. Small hail is also possible. With an extended period of rain lasting through Wednesday, an increasing possibility of nuisance flooding exists. Moderate onshore winds and long period swell will combine to create a high risk of rip currents on area beaches through Sunday. At least a moderate risk of rip currents will likely continue into mid week. .SPOTTER INFORMATION STATEMENT... GMZ630>635-650-655-670-675-211645- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 1144 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Small craft should exercise caution this afternoon and tonight, as moderate winds will frequently approach the 15 to 20 knot range. Choppy conditions on area bays and protected waters, seas offshore up to 4 or 5 feet. Winds and seas higher near the showers and storms. These conditions could be hazardous for small craft. .DAYS TWO THROUGH SEVEN...Sunday through Friday A moderate flow continues over the marine area through Sunday, then subsides slightly through midweek, before increasing again late in the week. Conditions occasionally hazardous for small craft through Sunday.
In the hours before
Local storm report, May 20, 8:34 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
834 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD N SARALAND 30.82N 88.07W
05/20/2017 MOBILE AL DEPT OF HIGHWAYS
HIGHWAY 43 AT SHELTON BEACH ROAD IS UNDERWATER AND
BLOCKED OFF.
&&
DJOHNSONSpecial weather statement, May 20, 9:07 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
907 PM CDT SAT MAY 20 2017
ALZ059-262>266-FLZ201>204-210300-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Escambia AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
907 PM CDT SAT MAY 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE...BALDWIN...AND ESCAMBIA COUNTIES IN
ALABAMA...AS WELL AS SANTA ROSA AND ESCAMBIA COUNTIES IN
FLORIDA UNTIL 1000 PM CDT...
At 905 PM CDT, strong thunderstorms were located along a line
extending from near Flomaton, to near Loxley, to 8 miles south of
Grand Bay, and moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Downtown Mobile, Pensacola, Ferry Pass, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Gonzalez, Gulf
Shores, Bay Minette, Atmore, Foley, Pace, Milton, Theodore, Brewton
and Orange Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3022 8838 3052 8840 3078 8792 3126 8714
3126 8677 3120 8677 3119 8676 3120 8674
3118 8673 3119 8670 3108 8670 3100 8676
3100 8679 3095 8679 3040 8715 3022 8768
TIME...MOT...LOC 0205Z 315DEG 11KT 3103 8726 3061 8779 3036 8838
ButtsLocal storm report, May 20, 9:09 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
909 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD NNW AIRPORT AND UNIVERS 30.68N 88.17W
05/20/2017 MOBILE AL DEPT OF HIGHWAYS
STREET FLOODING ON AIRPORT BLVD EASTBOUND NEAR AIRPORT
AND UNIVERSITY BLVD.
&&
DJOHNSONLocal storm report, May 20, 9:46 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
946 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD SARALAND 30.82N 88.07W
05/20/2017 MOBILE AL BROADCAST MEDIA
STREETING FLOODING IN THE COMMUNITY OF SARALAND
CONTINUES. PICTURE VIA SOICAL MEDIA.
&&
DJOHNSONLocal storm report, May 20, 10:06 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1006 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 NE I65 AND AL 158 30.81N 88.09W
05/20/2017 MOBILE AL BROADCAST MEDIA
INTERNATIONAL BLVD BLOCKED OFF DUE TO FLOODING IN
SARALAND.
&&
DJOHNSONSpecial weather statement, May 20, 10:25 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
1025 PM CDT SAT MAY 20 2017
ALZ056>060-FLZ202>206-210430-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1025 PM CDT SAT MAY 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...IN ALABAMA...SOUTHEASTERN BUTLER...SOUTHERN
CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...
AND IN THE WESTERN FLORIDA PANHANDLE...OKALOOSA...SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 1130 PM CDT...
At 1024 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Dozier to Navarre, and moving
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Pensacola, Wright, Fort Walton Beach, Crestview, Niceville, Destin,
Andalusia, Eglin AFB, Milton, Opp, Valparaiso, Gulf Breeze, Mary
Esther, Florala, Bagdad, Ocean City, Lake Lorraine, Baker, Oriole
Beach and Navarre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3153 8620 3100 8619 3099 8639 3046 8639
3048 8631 3038 8635 3038 8650 3035 8650
3035 8724 3167 8672 3168 8615 3162 8618
3162 8615 3154 8614
TIME...MOT...LOC 0324Z 298DEG 21KT 3156 8646 3041 8692
ButtsThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:06 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 20, 7:19 PM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| May 20, 7:38 PM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| May 20, 7:46 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| May 20, 8:09 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 51 min |
| May 20, 8:12 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| May 20, 8:17 PM CDT | Special Marine Warning | MOB | 88 min | |
| May 20, 8:21 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| May 20, 8:25 PM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| May 20, 8:56 PM CDT | Flash Flood Watch | MOB | Baldwin, Escambia, Mobile | 7 hr |
| May 20, 9:02 PM CDT | Flash Flood Warning | MOB | Baldwin, Escambia | 6 hr |
| May 20, 9:07 PM CDT | Special Weather Statement | MOB | Baldwin, Escambia | 53 min |
| May 20, 9:23 PM CDT | Special Marine Warning | MOB | 52 min | |
| May 20, 9:26 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 20, 10:21 PM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Covington, Escambia | 3 hr |
| May 20, 10:25 PM CDT | Special Weather Statement | MOB | Covington | 65 min |
| May 20, 10:34 PM CDT | Special Marine Warning | MOB | 116 min | |
| May 20, 11:14 PM CDT | Areal Flood Advisory | MOB | Covington, Crenshaw | 3 hr |
| May 20, 11:40 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 20, 11:59 PM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 12 hr |
| May 21, 12:18 AM CDT | Special Marine Warning | MOB | 57 min | |
| May 21, 1:30 AM CDT | Areal Flood Warning | MOB | Mobile | 12 hr |
| May 21, 1:55 AM CDT | Special Marine Warning | MOB | 95 min | |
| May 21, 3:21 PM CDT | Flash Flood Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 47 hr |
| May 20, 10:17 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 43 min |
| May 20, 11:30 PM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.